Someone please give me some advice regarding IBS and TOM

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2006
Total Posts : 152
   Posted 3/13/2007 8:50 AM (GMT -6)   
I have been getting so sick every month. I gain about 5-10 lbs of water. My cycle is about 25 days. about 10 days before the bloating and water weight set in. It's awful. 3-5 days before the period I am throwing up, diareaha to the point it's pouring out of me, and cramps, backaches. After a lot of research I see that my IBS could be tied into this. I have lost 3 babies in the last 2 yrs (2 of them had to be taken d&c) :(. I don't know if this has anything to do with it or not. I have been taking Advil to help with the pain but it doesn't do a lot. Also, I have been told to try a diruetic (sp)? such as pamprin? Any suggestions... I plan to go in for a physical soon but i hate this every month. I am also dieting and trying to eat better and avoiding caffine. I have 30 lbs to lose to be at a healthy weight. I appreciate any and all advice.
Many hugs,

Veteran Member

Date Joined Apr 2005
Total Posts : 3269
   Posted 3/15/2007 3:21 PM (GMT -6)   
Hi Bethers,
I'm sorry your post has gone unanswered. I don't have much advice for you because you seem to want a child. For soneone in your shoes I would have suggested getting on birth control to try and help out with the monthy problems associated with hormone overload. But, as that doesn't seem to be an option for you, I can only suggest exercising and watching your diet. Caffeine, fat, salt and chocolate are major contributors to PMS. Definitely stay away from salt, so as to retain less water. That's where the diuretic comes into play... They should help you get rid of excess water and help with the bloating and the weight gain, sometimes even abdominal and breast pain.
Drinking lots of water (I know that seems contradictory - but it's not) and exercising is important to help with these symptoms. Staying away from refined sugars and eating healthy will also help.
Good luck! I hope you're feeling better.
Co-Moderator for the IBS Forum
Please donate to help HealingWell continue to help us.....

Veteran Member

Date Joined Jan 2004
Total Posts : 4151
   Posted 3/15/2007 6:46 PM (GMT -6)   
All OTC pain relievers have their risks. Tylenol is NOT recommended if you have problems with your liver and is definitely not good to mix with alcohol. It's always best to call your doctor if you need to be on a long term pain reliever. Most of them are okay on a short term and once in a while basis however you need to exercise caution long term. That goes for both NSAIDs and Tylenol. I'm on Naproxen on a daily regular basis and my doc needs to check my blood for toxicity risk to my liver and kidneys regularly for that and my other meds.
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007 (Lupus? Sjogren's? overlap?)
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Naproxen 1000mg, Xanax XR 2mg, Miralax 17g, Supplements
Please help Healing Well continue to help others by donating

Regular Member

Date Joined Sep 2006
Total Posts : 152
   Posted 3/15/2007 8:43 PM (GMT -6)   
thanks everyone!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 6:57 AM (GMT -6)
There are a total of 2,711,547 posts in 299,001 threads.
View Active Threads

Who's Online
This forum has 153586 registered members. Please welcome our newest member, asxcdfvbgtrf.
236 Guest(s), 13 Registered Member(s) are currently online.  Details
George_, Fibro/Lyme, imagardener2, tickbite666, island time, Wilderness, Albannach, getting by, Sherrine, commandersorebod, lamb61, An38, Robertmp

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer